Alert archive / California / Wind Advisories in 2014

Wind Advisory 26, NWS Los Angeles, CA

April 4, 2014

NWS Los Angeles, CA issued this wind advisory at Apr 4, 2014, 6:40 PM PDT. It took effect at Apr 4, 2014, 10:00 PM PDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2014, 6:40 PM PDT (01:40 UTC)
In effect from
Apr 4, 2014, 10:00 PM PDT
Expired
Apr 6, 2014, 12:00 PM PDT
In force
38 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS76 KLOX 050140
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
640 PM PDT FRI APR 4 2014

CAZ039-052-051000-
/O.NEW.KLOX.WI.Y.0026.140405T0140Z-140405T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
640 PM PDT FRI APR 4 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PDT SATURDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 15
  TO 30 MPH WITH GUSTS UP TO 45 MPH THIS EVENING...AND CONTINUE
  THROUGH EARLY SATURDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL/GOMBERG
6 follow-up statements
721 
WWUS76 KLOX 050321
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
821 PM PDT FRI APR 4 2014

...GUSTY NORTHERLY WINDS EXPECTED THROUGH SATURDAY MORNING...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH
SATURDAY MORNING. ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE FROM
SATURDAY NIGHT THROUGH SUNDAY.

CAZ053-054-051000-
/O.EXB.KLOX.WI.Y.0026.140405T0500Z-140405T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
821 PM PDT FRI APR 4 2014

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 10 AM PDT SATURDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 20
  TO 35 MPH WITH GUSTS UP TO 50 MPH LATE THIS EVENING...AND
  CONTINUE THROUGH SATURDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-051000-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-140405T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
821 PM PDT FRI APR 4 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY SATURDAY
  MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
873 
WWUS76 KLOX 051012
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
312 AM PDT SAT APR 5 2014

...GUSTY NORTHERLY WINDS EXPECTED THROUGH SATURDAY MORNING...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH
SATURDAY MORNING. ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE FROM
SATURDAY NIGHT THROUGH SUNDAY.

CAZ039-052-051115-
/O.EXP.KLOX.WI.Y.0026.000000T0000Z-140405T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
312 AM PDT SAT APR 5 2014

...WIND ADVISORY HAS EXPIRED...

THERE WILL CONTINUE TO BE NORTH TO NORTHEAST WINDS 15 TO 25 MPH
WITH LOCAL GUSTS TO 35 KNOTS EARLY THIS MORNING. WINDS WILL
DIMINISH SOME LATER THIS MORNING...THEN NORTHWEST TO NORTH WINDS
WILL STRENGTHEN ONCE AGAIN WHERE A WIND ADVISORY MIGHT BE NEEDED
FOR THE SAME AREAS. THESE WINDS WILL LIKELY SHIFT TO NORTH TO
NORTHEAST THIS EVENING. 

$$

CAZ053-054-051815-
/O.EXT.KLOX.WI.Y.0026.000000T0000Z-140406T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
312 AM PDT SAT APR 5 2014

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30
  MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY
  TONIGHT...THEN WINDS WILL SHIFT TO THE NORTHEAST LATE TONIGHT
  INTO EARLY SUNDAY MORNING. WIND SPEEDS SHOULD REMAIN THE SAME
  LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/DB
483 
WWUS76 KLOX 051754
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1054 AM PDT SAT APR 5 2014

...GUSTY NORTHERLY WINDS EXPECTED THROUGH SATURDAY...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH
SATURDAY. ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE FROM SATURDAY
NIGHT THROUGH SUNDAY.

CAZ039-052-060200-
/O.EXB.KLOX.WI.Y.0026.000000T0000Z-140406T0900Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1054 AM PDT SAT APR 5 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT SUNDAY.

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS OF 15 TO 25
  MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY TONIGHT
  ESPECIALLY AROUND MONTECITO...THEN WINDS WILL SHIFT TO THE
  NORTHEAST LATE TONIGHT INTO EARLY SUNDAY MORNING. WIND SPEEDS
  SHOULD REMAIN THE SAME LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-060200-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-140406T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1054 AM PDT SAT APR 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 
  30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY 
  TONIGHT...THEN WINDS WILL SHIFT TO THE NORTHEAST LATE TONIGHT 
  INTO EARLY SUNDAY MORNING. WIND SPEEDS SHOULD REMAIN THE SAME 
  LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
913 
WWUS76 KLOX 060147
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
647 PM PDT SAT APR 5 2014

...GUSTY WINDS EXPECTED TO PERSIST INTO SUNDAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY
OFFSHORE WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH
SUNDAY.

CAZ039-052-061000-
/O.EXT.KLOX.WI.Y.0026.000000T0000Z-140406T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
647 PM PDT SAT APR 5 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS OF 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH TONIGHT AND INTO EARLY
  SUNDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-061000-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-140406T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
647 PM PDT SAT APR 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 35
  MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH EARLY
  TONIGHT...THEN WINDS WILL SHIFT TO THE NORTH TO NORTHEAST LATE
  TONIGHT AND INTO EARLY SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
260 
WWUS76 KLOX 060934
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 AM PDT SUN APR 6 2014

CAZ039-052-061900-
/O.EXT.KLOX.WI.Y.0026.000000T0000Z-140406T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
234 AM PDT SUN APR 6 2014

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS OF 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MOST OF THIS MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-061900-
/O.CON.KLOX.WI.Y.0026.000000T0000Z-140406T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
234 AM PDT SUN APR 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS OF 20 TO 35
  MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH MOST OF THIS MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
805 
WWUS76 KLOX 061904
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1204 PM PDT SUN APR 6 2014

CAZ039-052>054-062015-
/O.EXP.KLOX.WI.Y.0026.000000T0000Z-140406T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS...
ACTON...MOUNT WILSON...SANDBERG
1204 PM PDT SUN APR 6 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN TO SUB ADVISORY LEVELS, BUT THERE COULD STILL BE
LOCAL GUSTS INTO THE LOW 30S MPH RANGE FOR A FEW HOURS. CURRENTLY
LOOKING AT MONTECITO AREA FOR POSSIBLY WIND ADVISORY AGAIN THIS
EVENING...BUT SO FAR IT LOOKS JUST A LITTLE TOO LOW.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 6:18 PM PDT, 22 minutes earlier.

Area forecast discussion, Apr 4, 6:18 PM PDT, 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
618 PM PDT FRI APR 4 2014

UPDATED AVIATION SECTION

.SYNOPSIS...
SCATTERED RAIN AND SNOW SHOWERS THROUGH THIS EVENING MAINLY IN THE
MOUNTAINS AND NORTH OF POINT CONCEPTION...AND POSSIBLY INTO THE
VALLEYS. WARM AND DRY THIS WEEKEND THEN HOT AND DRY EARLY NEXT WEEK
WITH WINDY CONDITIONS. A COOLING TREND IS EXPECTED FOR THE END OF
NEXT WEEK.

&&

.SHORT TERM (TODAY-MON)...

THE WEAK COLD FRONT WILL CONTINUE TO DISSIPATE AS IT MOVES ACROSS
THE REGION THIS AFTERNOON AND THIS EVENING. RADAR CURRENTLY SHOWS
SOME HIT AND MISS LIGHT SHOWERS NORTH OF POINT CONCEPTION...WHERE A
FEW LOCATIONS IN SLO AND SBA COUNTY HAVE RECEIVED A FEW HUNDREDTHS
OF AN INCH TODAY. ISOLATED SHOWERS ARE ALSO EXPECTED TO DEVELOP
THIS AFTERNOON INTO THE EARLY EVENING OVER THE MOUNTAINS OF LOS
ANGELES/VENTURA COUNTIES AS NAM MODEL CONTINUES TO ADVERTISE
INCREASED MID LEVEL MOISTURE AND INSTABILITY. FOLLOWING THE PASSAGE
OF THE FRONT THIS  EVENING...SHOWER ACTIVITY WILL SHIFT TO THE NORTH
SLOPES OF THE GRAPEVINE AREA TONIGHT AS FLOW BECOMES NORTH TO
NORTHWEST. SNOW LEVELS WILL REMAIN MOSTLY ABOVE 4500 FEET SO THE
GRAPEVINE WILL BE UNAFFECTED BY ANY SNOW.

GUSTY NORTH TO NORTHWEST WINDS WILL BE ON THE INCREASE THROUGH THE
I-5 CORRIDOR AND ACROSS THE SANTA YNEZ RANGE TONIGHT. AT THIS POINT
WE HAVE HELD OFF ON ISSUING ANY WIND ADVISORIES...BUT SOME 40 MPH
GUSTS (WITH SOME ISOLATED 45S) ARE POSSIBLE THROUGH THE I-5 CORRIDOR
TONIGHT...AS WELL AS WESTERN PORTIONS OF THE SANTA YNEZ RANGE. THERE
IS A BETTER CHANCE OF SOME ADVISORY LEVEL SUNDOWNER WINDS ON
SATURDAY EVENING...AS THE SURFACE HIGH STARTS TO BUILD INTO THE
GREAT BASIN AND THE PRESSURE GRADIENT BECOMES ORIENTED MORE
N-S...WITH SBA-SMX GRADIENT INCREASING TO ABOUT -3.5 MB ACCORDING TO
THE NAM. NORTH WINDS WILL REMAIN GUSTY THROUGH THE I-5 CORRIDOR ON
SATURDAY NIGHT...BUT PROBABLY NOT AS STRONG AS TONIGHT.

ON SUNDAY...THE BIG WARM UP BEGINS AS THE RIDGE OF HIGH PRESSURE
BEGINS TO BUILD AND OFFSHORE FLOW DEVELOPS. BY SUNDAY...HIGHS WILL
BE IN THE LOW 80S FOR THE VALLEY AREAS AND IN THE 70S CLOSER TO THE
COAST. AT THIS TIME...IT APPEARS THAT THE OFFSHORE GRADIENTS WILL
PEAK IN STRENGTH ON MONDAY MORNING...WHEN SOME ADVISORY LEVEL WINDS
WILL BE POSSIBLE FOR THE TYPICAL SANTA ANA AFFECTED AREAS OF VENTURA
AND LOS ANGELES COUNTY. HIGHS MONDAY AFTERNOON WILL LIKELY BE IN THE
UPPER 80S FOR THE VALLEYS AND UPPER 70S TO LOW 80S NEAR THE COAST.

.LONG TERM (TUE-FRI)...

THE HOTTEST TEMPERATURES OF THE FORECAST PERIOD WILL LIKELY OCCUR ON
TUESDAY...AS THE 500MB HEIGHTS PEAK OUT AROUND 583 DAM AND WEAK
OFFSHORE FLOW CONTINUES. HIGHS ON TUESDAY WILL LIKELY BE IN THE LOW
TO MID 90S FOR THE VALLEYS AND IN THE 80S FOR THE COASTAL AREAS.
THESE PROJECTIONS ARE BASED ON WEAK OFFSHORE FLOW...BUT COULD EASILY
BE 2-4 DEGREES WARMER IF OFFSHORE FLOW IS A LITTLE STRONGER THAN
EXPECTED. BY WEDNESDAY...THE GFS AND EC AGREE THAT FLOW WILL BECOME
WEAKLY ONSHORE AGAIN...SO A COOLING TREND IS FORECASTED FOR MOST OF
THE REGION. PREVIOUSLY...IT LOOKED LIKE WEDNESDAY WOULD BE THE BEST
CHANCE FOR RECORD HIGHS...BUT THAT PROBABLY WON'T HAPPEN IF THE
CURRENT COOLING TRENDS PANS OUT. RECORD HIGHS ON MONDAY AND TUESDAY
ARE UP AROUND 100 DEGREES...SO BREAKING THOSE SEEM UNLIKELY.

AFTER WEDNESDAY...COOLING WILL CONTINUE THROUGH THE END OF THE WEEK
AS A CUTOFF LOW APPROACHES THE AREA. SOME SHOWER ACTIVITY IS
POSSIBLE FOR THE END OF THE WEEK WITH THIS SYSTEM...BUT MOST LIKELY
WILL JUST RESULT IN AN INCREASE IN CLOUDS AND TEMPERATURES RETURNING
CLOSER TO NORMAL.

&&

.AVIATION...05/0118Z.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A
CHANCE OF LIFR TO IFR CONDITIONS BETWEEN 10Z AND 18Z AT TERMINALS
NORTH OF POINT CONCEPTION. PERIODS OF MODERATE TO STRONG LOW-LEVEL
WIND SHEAR AND TURBULENCE ARE POSSIBLE AT KSBA THROUGH 09Z. THERE IS
A CHANCE OF MODERATE WIND SHEAR AND TURBULENCE AT KBUR AND KVNY.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
30 PERCENT CHANCE OF CROSS WINDS BETWEEN 7 AND 12 KNOTS BETWEEN 13Z
AND 16Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS
A CHANCE OF MODERATE WIND SHEAR AND TURBULENCE BETWEEN 13Z AND 16Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...SUKUP/GOMBERG
AVIATION...HALL
SYNOPSIS...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 4, 3:45 PM PDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 PM PDT FRI APR 4 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
345 PM PDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

SCATTERED TO ISOLATED SHOWERS WILL CONTINUE THROUGH THIS EVENING FOR
SAN LUIS OBISPO...SANTA BARBARA...AND VENTURA COUNTIES...FOCUSED
MOSTLY OVER THE INTERIOR AREAS AND THE MOUNTAINS. LOCAL SNOW
ACCUMULATIONS UP TO 1 INCH ARE POSSIBLE ABOVE 4500 FEET ON THE NORTH
FACING SLOPES OF THE MOUNTAINS IN VENTURA AND LOS ANGELES COUNTIES
NEAR THE KERN COUNTY BORDER TONIGHT...BUT NO IMPACT IS EXPECTED ON
THE GRAPEVINE.

LOCALLY GUSTY NORTHWEST TO NORTH WINDS MAY AFFECT LOCATIONS THROUGH
AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND THE
INTERSTATE 5 CORRIDOR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY NORTHWEST TO NORTH WINDS MAY AFFECT LOCATIONS THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND THE
INTERSTATE 5 CORRIDOR LATE SATURDAY THROUGH SUNDAY MORNING...WITH
LOCALLY GUSTY WINDS POSSIBLY SPREADING INTO THE SANTA CLARITA AND
SAN FERNANDO VALLEYS AND THE SANTA MONICA MOUNTAINS.

VERY WARM AND DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS ARE POSSIBLE ACROSS PORTIONS OF LOS ANGELES
AND VENTURA COUNTIES MONDAY THROUGH TUESDAY.

DB/SS

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:12 AM PDTGale WarningLOX19 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.